News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Stomach Upset + Spaced Out?


 Davey - Mon Feb 10, 2003 2:11 pm

Hi

I've recently gave up smoking using nicotine patches and I'm currently in my 4th week of giving up. For the last 6 or 7 days I've been feeling spaced out and I get pains in my stomach and I can barely eat food sometimes. Sometimes I might go to the toilet for no2 twice a day and sometimes not at all. I suffer from asthma aswell. Three days ago I got tablets called Motilium for my stomach but have'nt seemed to work. After a day of those tablets I got a greenish black stool! Is that normal after those type of tablets? I don't know if these are withdrawel symptoms from smoking or not! Please Help!

Thanks!
 Davey - Tue Feb 11, 2003 1:45 pm

Hi

This is an update!

I went to the doctors today and I told her my problem and she examined my stomach and all she said is that it's probably not due to withdrawals from smoking or side effects from the nicotine patches. She gave me a mild laxative called Duphalic solution and she gave me a weeks supply of Motilium. It will take about 2 days to work. Do you think it will work?[/img]
 Davey - Sat Feb 15, 2003 6:46 pm

Hi again,

This is another update and why is'nt there anyone replying? :cry:

It's been a few days taking my medication and I'm still not right but I do feel a bit better but yesterday I got pain on the right side of my stomach and today I got pain on the left side of my stomach and pain at the same spot but on my back.

Please tell me whats going on :!:

Please reply :!:
 Dr. Yasser Mokhtar - Sat Feb 15, 2003 9:48 pm

User avatar Dear Davey,

Thank you very much for using our website.

Causes of abdominal pain are many and sometimes it is very difficult to diagnose the cause even when you see the doctor. The clue is usually symptoms associated with the pain, these symptoms are usually the clue to the origin of the pain (as the abdomen contains many organs that could be the origin of the pain). You have mentionned constipation and sometimes poor appetite. These unfortunately are not specific. Do you get heart burn, diarrhea, blood in the stools? Is the pain related to eating? If yes, how long after you eat you get the pain? Any nausea or vomiting? Burning urination, blood in the urine?

You have not said how old are you, male or female? Any chronic medical problems? Any medications that you take on chronic basis? Why did you decide to quit smoking?

Symptoms of smoking cessation are
1. Anxiety.
2. Craving.
3. Tremor.
4. Depressed mood.
5. Increased appetite and weight gain.
6. Insomnia.
7. Irritability, frustration and anger.
8. Difficulty concentrating.
9. Restlessness and impatience.
10. Decreased heart rate.

Among them there is no abdominal pain mentionned in any of the referrences i referred to for a complete list of symptoms.

If your doctor examined you and then gave a laxative then she thinks that most probably this pain is due to bloating and abdominal distention and if did not improve i think you should call her and tell her what should be done next, may be she would like to do a blood test or an x-ray.

Remember that the key to diagnosis in most cases of abdominal pain is usually the symptoms associated with the pain, so if you have any other symptom that you might look at as not important or insignificant, this could be it and i advice you not to neglect mentionning any symptom.

Once more, thank you very much for using our website http://doctorslounge.com and i hope that this information helped and waiting for your reply.

Yasser Mokhtar, M.D.
 Dr. Yasser Mokhtar - Sat Feb 15, 2003 9:50 pm

User avatar Dear Davey,

Thank you very much for using our website.

Causes of abdominal pain are many and sometimes it is very difficult to diagnose the cause even when you see the doctor. The clue is usually symptoms associated with the pain, these symptoms are usually the clue to the origin of the pain (as the abdomen contains many organs that could be the origin of the pain). You have mentionned constipation and sometimes poor appetite. These unfortunately are not specific. Do you get heart burn, diarrhea, blood in the stools? Is the pain related to eating? If yes, how long after you eat you get the pain? Any nausea or vomiting? Burning urination, blood in the urine?

You have not said how old are you, male or female? Any chronic medical problems? Any medications that you take on chronic basis? Why did you decide to quit smoking?

Symptoms of smoking cessation are
1. Anxiety.
2. Craving.
3. Tremor.
4. Depressed mood.
5. Increased appetite and weight gain.
6. Insomnia.
7. Irritability, frustration and anger.
8. Difficulty concentrating.
9. Restlessness and impatience.
10. Decreased heart rate.

Among them there is no abdominal pain mentionned in any of the referrences i referred to for a complete list of symptoms.

If your doctor examined you and then gave a laxative then she thinks that most probably this pain is due to bloating and abdominal distention and if did not improve i think you should call her and tell her what should be done next, may be she would like to do a blood test or an x-ray.

Remember that the key to diagnosis in most cases of abdominal pain is usually the symptoms associated with the pain, so if you have any other symptom that you might look at as not important or insignificant, this could be it and i advice you not to neglect mentionning any symptom.

Once more, thank you very much for using our website http://doctorslounge.com and i hope that this information helped and waiting for your reply.

Yasser Mokhtar, M.D.
 Davey - Sun Feb 16, 2003 2:54 pm

Hi,

Thanks for your reply! :)

I'm 19 and I'm male and I suffer from asthma thats all.
I feel much better today and those abdominal pains seemed to have dissapeared :D
I did'nt get any heartburn,diarrhea or blood in my stools or urine. (Thank god). But I do still get spaced out sometimes, I can't really describe it, it's kind of like nausea but I don't get dizzy.

Thanks for your help anyway! :wink:

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here